MAUDE Adverse Event Report: ARTHREX, INC. PROXIMAL TENODESIS BUTTON REV: 0; FASTENER, FIXATION, NON-DEGRADABLE, SOFT TISSUE

ARTHREX, INC. PROXIMAL TENODESIS BUTTON REV: 0; FASTENER, FIXATION, NON-DEGRADABLE, SOFT TISSUE
Model Number PROXIMAL TENODESIS BUTTON REV: 0
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a proximal biceps tendon refixation surgery the button couldn`t be detached (rotated) from the inserter.The thread is broken off on both items.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with the same device.It was not necessary to switch the surgical technique or do a second surgery.Update avoe (b)(6) 2023: it was confirmed that the devices broke inside the patient and all fragments could be retrieved from the patient.Update avoe (b)(6) 2023: it was confirmed that the surgery was finished successfully with a different devices with the same part number.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event has not yet been determined as the device has not been returned for evaluation at this time.A follow-up report will be submitted, including a most likely cause if a root cause can not be determined.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h6.The complaint was confirmed.One unpackaged ar-2291 proximal tenodesis button batch 15042980 was received for evaluation.Upon visual inspection, it was found that the returned without the 9mm proximal biceps button attached to the threaded shaft.Evaluation of the threaded shaft found that the device is missing part of the threaded tip.The threaded shaft length measurement by drawing c12774 at revision 7 found the device's failed length specifications.It was observed that there were nicks on the cannulated shaft tip.The most likely cause(s) for the reported failure is prying/leveraging the device against bone or another instrument.

Brand Name
PROXIMAL TENODESIS BUTTON REV: 0
Common Device Name
FASTENER, FIXATION, NON-DEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17266721
Report Number1220246-2023-07048
Device Sequence Number18120619
Product Code MBI
UDI-Device Identifier00888867026704
UDI-Public00888867026704
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K123341
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPROXIMAL TENODESIS BUTTON REV: 0
Device Catalogue NumberAR-2291
Device Lot Number15042980
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2023
Supplement Date Received by Manufacturer02/22/2024
Initial Report FDA Received Date07/06/2023
Supplement Report FDA Received Date03/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown